MAUDE Adverse Event Report: AIRLIFE® ARTERIAL BLOOD SAMPLER; ARTERIAL BLOOD SAMPLING KIT

AIRLIFE® ARTERIAL BLOOD SAMPLER; ARTERIAL BLOOD SAMPLING KIT
Model Number AIRLIFE® ARTERIAL BLOOD SAMPLER
Medical Device Problem Code Filling Problem (1233)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the product sample and photo is available for analysis.At this time, vyaire has not received the suspect device for evaluation.Any additional information provided by the customer will be included in a follow-up report.
 
Event or Problem Description
The customer reported that during the arterial sampling, the blood does not rise as usual but there is a draught with bubbles, there is blood dripping from the syringe when aspirating, and also, the tip of the syringe, which usually fits the opti cassette perfectly, is now too thin, so the syringe doesn't fit well on the cassette.There was no patient harm.
 
Additional Manufacturer Narrative
Additional information: g3, g6, h2, h3, h6, and h10.Result of investigation:the device history record (dhr) review did not show any deviations to manufacturer specifications.For functionality failure, it is imperative to receive a sample to duplicate the failure as described.The sample device has been discarded and not available for analysis.Additionally, the customer confirmed that no photo was available.Therefore, no investigation can be performed and the defect could not be confirmed.And the root cause of failure could not be determined.
 
Additional Manufacturer Narrative
H10: all the device history records from sub-assemblies were reviewed in order to detect any issue related to the defect reported by the customer during its manufacturing.All lots were manufactured per our internal procedures and no issues were found.Vyaire medical recived 74 closed samples of the p/n 9025eu for evaluation.A visual inspection was performed and found 20 samples with thread larger, 24 samples with silicon excess, 30 samples no issues were found.According to the investigation, personnel is related to the reported defect, as they must remove the silicon excess into barrel according to our internal procedure spm 601w etal.In addition, we currently do not have a specification to perform a full-time test so we are unable to perform a full-time test.According to our procedures, we only perform a leak test to verify that there is no leak between the plunger and the barrel.A root cause for the issue ""cannot draw or slow fill"" could not be determined.Although the root cause was not determined, a capa-000000878 was initiated to perform an investigation looking for fill issues and obtain the proper preventive and corrective actions.

Brand Name
AIRLIFE® ARTERIAL BLOOD SAMPLER
Common Device Name
ARTERIAL BLOOD SAMPLING KIT
MDR Report Key12136053
Report Number8030673-2021-00174
Device Sequence Number11603450
Product Code CBT
UDI-Device Identifier10190752155084
UDI-Public(01)10190752155084(10)4168152
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAIRLIFE® ARTERIAL BLOOD SAMPLER
Device Catalogue Number9025TRU
Device Lot Number4168152
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/26/2021
Initial Date Received by Manufacturer 06/11/2021
Supplement Date Received by Manufacturer07/06/2021
08/18/2021
Initial Report FDA Received Date07/08/2021
Supplement Report FDA Received Date07/30/2021
08/23/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1